Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ffrom ATRIPLA to COMPERA once stopped VL went up
Jul 26, 2013

HI, I was on ATRIPLA for 2 years, it went well then my then Dr switch me to COMPLERA which also elevate my CD4 count to 1100 and undetectable; BUT I have had stomach and gastrointestinal problems prior to been HIV+. Then MY gastro problems got even worst and my gastroenterologist couldn't give anything stronger than an over the counter medication to control it. I found that out by my own that COMPLERA is not the best if you have stomach and acid reflux problems. I got depressed and stopped COMPLERA and switched my HIV Dr. Once I got a new Dr my labs showed that I went from undetectable to 2200 VL copies but my CD4 keep increasing, I am in 1140 CD4. Now I am waiting for my genotype results. Confused and depressed, any advice?

Response from Dr. Young

Hello Confused and thanks for posting.

It's not surprising that your viral load increased to detectable levels after an interruption in your Complera treatment. It's not an indication of drug resistance (or need for resistance testing).

Seems like your GI symptoms could be side effects of the Complera- while not common, if your symptoms resolved on discontinuation, I think that you have your culprit.

There are a variety of possible options for you, including yet another single tablet regimen (Stribild) as well as other DHHS preferred 3rd agents (raltegravir, atazanavir, darunavir) that might address your symptoms.

I'd suggest discussing your best options with your doctor. BY



Previous
efavirenz and tenofovir
Next
viagra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement